MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 1.5 CM, 22 CM; DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 1.5 CM, 22 CM; DH EF BALLOON TUBES PRODUCTS
Model Number 991095497
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for aa6193n19 was reviewed and the product was produced according to product specifications.All information reasonably known as of 11 dec 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient vomited milk on (b)(6) 2017.A contrast was performed and the gastric-jejunal tube was confirmed to be in the correct location, however, contrast was seen to leak from the tube close to the hub, indicating a leak into the stomach.No further information has been provided at this time.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.Visual inspection revealed that the molded head, tube, and balloon appeared to be discolored with foreign substances on the exterior and interior of the device.Feeding was simulated using water mixed with methylene blue through the jejunal feed port.There was an observance of water droplets exiting the gastric skives area.Feeding was simulated similarly through the gastric feed port and there was an observance of a leak in the gastric skives area.The gastric skives were examined under 30x magnification.The inner wall of the tubing which separates the jejunal and gastric lumens was torn approximately 8mm which allowed for an inner lumen communication.The molded head and strap were examined an did not exhibit any leakage.The balloon was infused with 5cc of water and there was no leakage observed.The manufacturing process was reviewed and nothing was found that could contribute to the reported malfunction.No root cause could be determined.All information reasonably known as of 31 jan 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Per additional information received, a new tube inserted and the patient was discharged home.
 
Additional Manufacturer Narrative
All information reasonably known as of 04 jan 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
MIC-KEY LOW-PROFILE TRANSGASTRIC-JEJUNAL FEEDING TUBE, 16 FR, 1.5 CM, 22 CM
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7109684
Report Number9611594-2017-00167
Device Sequence Number16371852
Product Code KNT
UDI-Device Identifier10680651440843
UDI-Public10680651440843
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/01/2018
Device Model Number991095497
Device Catalogue Number0270-16-1.5-22
Device Lot NumberAA6193N19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer12/18/2017
01/25/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/04/2018
02/07/2018
Patient Sequence Number1
Patient Age3 YR